Jump to content

Tarceva Club...Can We Talk?


Ry

Recommended Posts

Is anyone else having trouble with Tarceva? It just seems to me that it is harder on the digestive system and skin than the Iressa. His rash is worse, his stomach is upset more, and we just spent half the day in the ER because he started coughing up blood.

So...it's not Cindi's pub, but can we talk? How is everyone else doing?

Link to comment
Share on other sites

  • Replies 50
  • Created
  • Last Reply

Top Posters In This Topic

I have been on 150mg tarceva since December 5th, very little rash almost no stomach problems with two exceptions, but am also on alot of pain meds that tend to constipate.....so it kinda evens out. I have also always had dry skin and yes this has become worse but daily lotion seems to at least kill the itch. Had a brain CT today because of just overalll feeling like crap and it was clear according to my onc... radiology will read it tomorrow. Chest Ct is the 25th and I really feel as if this pill is working. Will know for sure on the 7th of March.

maybe his dose is too high? just a thought,

my prayers and wishes are headed your way....

Link to comment
Share on other sites

Hi Rochelle - Really sorry to hear about John having difficulty with Tarceva and coughing up blood. I was only on Tarceva for about two weeks when I pulled the plug. I don't consider myself a wimp and like to think that I can get thru about anything, but that stuff was brutal. The Doc at RPCI thought that the anti-biotic I was on for a bad cough and chest congestion had as much to do with it as the Tarceva. The possible side effects were identical for both. Is John on anything like that? It took about a month for the rash (more like boils) to go away and my skin is still dry. I know I wasn't on it for a very long time but thought I'd throw it out for whatever it's worth. I pray to God that things work out for him. Take care and God Bless.

CharlieD

Link to comment
Share on other sites

Hello, Ry,

I'm not certain if the gastric upset and onset of increased gastric bleeding is Tarceva alone, Tarceva aggravating the Crohn's Disease, or a bad flare up of the Crohn's alone. But whatever it is I am glad to be seeing a doctor in the morning. I am developing lots of bruises on my legs. I believe that if you are taking blood thinners you're supposed to have an adjustment to either it or the Tarceva dosage. Didn't you mention at one point that John was on blood thinners? I can't read through the whole thing right now (eye problems), but here's a link to info on Tarceva.

https://www.tarceva.com/tarceva/product ... indictions

I'm also having problems with my eyes. My vision is a little blurry, and I've developed a very strange tic in the left eyelid, along with neuropathic pain on the left side of my face and my left hand and arm. Weird.

Keeping you, John and the kids in my prayers.

Link to comment
Share on other sites

My Wife is on tarceva now and was on Iressa. Iressa was not as harsh but studies showed that it did not work as well as tarceva and we stopped taking it. Deb takes 150MG a day, has rash but very little nausea, (Immodum AD and Promethazine for that) We will go for a Cat scan next monday to see how the tarceva is working. Good luck in getting things resolved. I Do not know if this info helps but hope so.

Always praying RSW1124

Link to comment
Share on other sites

Ry,

I was on Tarceva for 14 months. I have been on Iressa for 15 months. I have not experienced the rash with Iressa just the dry clean. Tarceva was initially hard my skin with the pimply rash. It settled down and I was mostly left with a flush color on my cheeks - saved on blush. After about 4 months (I think) it flared up big time on my back, eventually they gave me oral antibiotics which cleared the rash up. The medicine helped so much that I stayed on them for maintenance because at 46 I was liking living without pimples. I was taking the the antibioitcs every other day.

I have found the diarrehea to be worse with Iressa. With Tarceva, I found it to find in cycles. Although John will not have the same problem, it seemed to be worst the week before my period. Since the chemo has stopped my periods, I cannot tie it the flare ups to anything but I do still think that it runs in cycles for me.

I never experienced the coughing up blood with with drug.

I afraid that this information my not be very helpful but they have been my experiences.

Link to comment
Share on other sites

Ry,

Tarceva is much stronger than Iressa. I did very well on Iressa and have had problems with Tarceva also. I have not experienced coughing up blood, but I can tell you that the diarreah was worse when I first started it. My doctor put me on Previcid for the "sour stomach" that I was experiencing and I think that has counter-acted the diarreah from the Tarceva, so that department is pretty good most days.

I really didn't experience a rash with Iressa, but Tarceva is really doing a number on me. I've started using Oil of Olay Shower Conditioner. It's like a hair conditioner for your skin, and you put it on like lotion in the shower and then rinse it off. It really has helped the dry skin. Thankfully, the rash has attacked my body and left my face alone, so I'm not complaining there.

Hoping your doctor can give you some relief, or reduce the dosage to 100mg is always an option.

TAnn

Link to comment
Share on other sites

Ry,

I just want to send my best to you and John. Mike has no experience with Tarceva, but thank you for sharing your experience and inviting others to share also. Hope they are able to quickly figure out why he is bleeding and to control it . I know you must want him back on Iressa, Like they say "if it ain't broke, don't fix it". Let us know how he is doing . You hang in there. You have a lot on your plate right now. Maybe a little trip to Cindi's will help.

Sue

Link to comment
Share on other sites

Well let's see...

First thanks for all your well wishes. John is taking it real easy today. He is still having some bleeding and now his sinuses have decided to get in the act.

Cindi...I love your sick sense of humor.

Charlie, John has not been on an antibiotic that would be causing the problem.

Fay, thanks for the link. Yes John is on a blood thinner but it is a real low dose. They checked all his blood work in the ER and it was ok. Good luck with your issues!

Andrea, the ER said he needs to have a bronc next week to go in and take a look. There may be something they can cauterize to stop the bleeding.

Ginny, yes he can go back to the Iressa. We asked about that when he was switched over to the Tarceva.

I am glad everyone is sharing their experiences, thanks so much!

Link to comment
Share on other sites

Hey Ry

The Tarceva caused the severe dry skin, rash and nose bleeds. That's it....maybe once a week I had colon issues but that only lasted a couple hours and was over.

Those were the only side affects I had, maybe a lower does would help. My Onco did say after my initial respeonse to the 150mg, he started everyone else on 100mg.

Good luck!

Link to comment
Share on other sites

Ry,

Sorry I am so late posting. Charlie has been on Tarceva at 150 mg. for a month now. He has skin rashes. It is especially annoying for him on his nose. Also, his nose (inside) is very dry. He is now using something to help with that. It does seem like he is responding to the Tarceva. We will know the middle of March. Praying for John and for you. Hope the bleeding is just some irritation that can be dealt with easily. Take care.

Link to comment
Share on other sites

I’m way behind on the Tarceva information, but I did found some stuff I thought was interesting and I don’t think I’ve heard it mentioned. The info I found was dated, and this is the one of the links that was speaking of some connections. http://www.medicalnewstoday.com/index.php?newsid=6651 I was searching info on bronchioloalveolar cell carcinoma and the Tarceva thing kept coming up. Basically the sources were saying that Tarceva worked well for BAC and for those who never smoked. This was the first I heard of Never smokers having better success.

I was surprised by this information, working specifically, ( possibly) for those with BAC and never smokers.

One more thing to consider. And I have a question

Bo

Link to comment
Share on other sites

Ry,

I am sorry to read that John is having this proble. I am

not taking Tarceva, but maybe consider this, from reading everyone's

post, it sounds like Tarceva had a drying effect, more so than

Iressa. Maybe it is drying out John's stomach and Esofagus(Sp?) so much it is causing it to bleed. Almost the same thing that aspirin does to ulcers.

As you know, I am not a doctor, just something to consider and maybe

ask the doctor about. Maybe he can give John something to coat the stomach (like Crafate) and throat before he takes his pill and before meals.... Just a thought. :wink:

Prayers,

Karen

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.